Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have addison's disease and failed adrenal gland. Taking fludrocortisone and prednisone. Any side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
Hi Dr. Grief,
I have Addison's disease and am taking fludrocortisone and prednisone for this. Trying to "jump-start" my adrenal gland failed, so I'm on a consistent higher dose of prednisone now. Could you please tell me your answer regarding whether regular steroid shots (for pain) may have caused the Addison's disease? Also, is the "stress" reduction psychological? I must admit I've been truly laid back and experiencing little to no stress since. Would you also please discuss the disease as in-depth as you can? Thank you ever so much! Mary Theisen
Posted Wed, 31 Jul 2013 in General Health
Answered by Dr. Shehzad Topiwala 3 hours later
Addison's disease is a complex entity. It takes a good endocrinologist to firstly make the right diagnosis of adrenal insufficiency. Addison's cannot occur without adrenal insufficiency. Addison's is an extreme crisis form of adrenal deficiency.

Fludrocortisone and prednisone are acceptable ways to manage this condition.

Yes, frequent steroid shots for a prolonged length of time have the potential to cause this problem.

You can learn more by perusing this link :

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor